# SDR CA050613004

- Difficulty date: June 10, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: URHM38E
- Condition: Mismanufactured
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) WELD EMBRITTLEMENT BELOW HEX ON SPARK PLUG BODY.  UPON INSTALL 1 SPARK PLUG SEPARATED FROM THREADED SECTION LEAVING THAT PART STILL INSTALLED IN CYLINDER.  VISUALINSPECTION CONFIRMED WELD EMBRITTLEMENT, REMOVED ALL OTHER 23 PLUGS AND FOUND 19 WITH SIMILAR DEFECT, BLACK OVERHEATED WELD, AND CRACK AROUND THE AREA.  IF NOT DETECTED PRIOR TO FLIGHT COULD SEPARATE INFLIGHT AND CAUSE LOSS OF ENGINE POWER.  SPARK PLUGS PURCHASED FROM AVIALL DATED FEB 14, 2005 WITH A LOT NUMBER OF 105173207. THIS PROBLEM MAY NOT BE LIMITED TO THIS SPECIFIC SPARK PLUG.  RECOMMEND A VISUAL INSPECTION FOR A BLACK RING BETWEEN HEX AND THREADED SECTION OF SPARK PLUG.
